she is 24 and I'm worried that she is getting high but those two drugs are all I ever find in her purse .
25 Sep 2010
You have good reason to worry, although I would talk to her about this, if she will allow it. Mucinex DM has a decongestant and cough supressant in it. The decongestant makes most people hyper, have energy, heart race, skin crawl, and allows you to stay up. The cough supressant is dextromethorphan which is a fairly new thing that people have started using to get high. It will also give you energy. The two combined makes for a great high, but again, this is in large doses, which can be lethal. If you are seeing several packs of this medication, and she is not sick with any chest or sinus congestion, then I would be concerned that she is using them to get high. The tylenol Pm is nothing more than tylenol and benadryl. In some people, benadryl can have a reverse effect, and make them hyper and unable to sleep, but for the majority of people, it is a sleep aide. This is probably used in order to help her sleep after taking so much mucinex DM.
Be aware that decongestants are also used in the production of methamphedamine. Im sure you have heard of meth labs, and the dangers that go with them. It doesnt sound like that is the issue, or she would not want the dextromethorphan with it. You need to address this right away, because so many people are abusing dextromethorphan it is surprising. If she takes too much along with the decongestant, she can cause herself to have a heart attack or overdose. It is a big problem arising. My guess would be that she is taking the mucinex DM to get high, and the tylenol Pm to come down from the high, so she can sleep. Please call the poison control center or your local pharmacy, plus research dextromethorphan to have all the facts before you talk with her, but do it fast. Waste no time. If you see any Robitussin DM around, it is the same as Mucinex DM. Any cough or cold medication you see with DM following it, has the potential to be abused. I wish you the very best. Please add me as a friend if you would like to talk more. I have worked in a medical office for 15 years. I also had a cousin who did the same thing and almost died. He bought a 24 pack of Corcidin D, and took them all at once. He was so high, he slurred words, couldnt walk, and acted like he was drunk. He had his stomach pumped or he would have died. This is a serious matter. Im glad you asked, and I hope I have helped you. Watch her very closely, and get that information, as soon as possible, so you can talk with her, and be knowledgable about the conversation. Also, keep in mind this is easy to get because it is over the counter. Keep me posted and God Bless.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My daughter is taking amoxicillin and Mucinex D. She is still complaining about sinus pain. Is there anything else she can safely take to relieve her ...
1 answer • 3 Sep 2009
my son took mucinex d and still has a head ache. what can he take with mucinex d?
1 answer • 9 Jan 2011
Mucinex - my daughter cannot have milk and egg products,very allergic to them. do any of the insert?
... ingredients have them?
2 answers • 21 Jan 2011
It is my understanding that Tylenol can damage your liver if taken in high dosages. Can Mucinex DM have the same consequences?
1 answer • 1 Feb 2011
I had a lot of mucus. I took 2 regular Mucinex on Friday night. within about 30 minutes my voice was hoarse, and my throat was sore. I stopped taking ...
1 answer • 27 Feb 2013